Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Chrissy329

Depression after accutane?

Recommended Posts

So i just finished my 5 month course on 80mg/day about 3 weeks ago. My side effects were average: dry lips and skin, body aches, eczema... but never felt depression/anxiety/suicidal thoughts at all throughout the whole course. My skin is clear and I'm sooo happy about that. 

However, I feel like as soon as I went off the medication, I slipped into a major funk. I thought maybe it was just a temporary thing, maybe hormonal... but 3 weeks in I can't seem to pull myself out of this massive hole I feel like I am in. I am not suicidal, I promise. I know it will pass and I know how to seek out help.  But the sadness and anxiety have been pretty bad the past few weeks and I can't pinpoint it to anything. I have been on birth control (Junel) for 6 months because of iPledge, but again, didn't experience anything like this in the last six months while on both of these medications. The only recent change in my life has been going off of accutane...

So does this kind of thing happen? Am I just in some kind of withdrawal period with the accutane? Just want to know if anyone else has experienced this...

Thanks in advance

Link to comment
Share on other sites

Hi, my boyfriend was mentally normal and had depression/ suicidal tendanceis from accutane. It lowers serotonin in some people. Its relatively common. I suggest telling your doctor and see if they suggest anything. You want to be able to enjoy clear skin.

Link to comment
Share on other sites

On July 10, 2016 at 10:24 PM, snarkygirl said:

Hi, my boyfriend was mentally normal and had depression/ suicidal tendanceis from accutane. It lowers serotonin in some people. Its relatively common. I suggest telling your doctor and see if they suggest anything. You want to be able to enjoy clear skin.

thanks... I was just wondering if depression after accutane was common... I know it happens in some people while they're on it, just not sure how common it is after stopping it. 
Link to comment
Share on other sites

There's a thread on here by Indigo Rush who claims he got depression afterward. Its a HUGE thread sdo if you have specific questions maybe message him. 

Link to comment
Share on other sites

On 7/10/2016 at 9:24 PM, snarkygirl said:

Hi, my boyfriend was mentally normal and had depression/ suicidal tendanceis from accutane. It lowers serotonin in some people. Its relatively common. I suggest telling your doctor and see if they suggest anything. You want to be able to enjoy clear skin.

Did your boyfriend ever get his resolved? I suffer from anxiety/panic attacks even after my course with it and I believe it was from Accutane since I was normal before. 
Link to comment
Share on other sites

On 7/10/2016 at 4:40 AM, Chrissy329 said:

So i just finished my 5 month course on 80mg/day about 3 weeks ago. My side effects were average: dry lips and skin, body aches, eczema... but never felt depression/anxiety/suicidal thoughts at all throughout the whole course. My skin is clear and I'm sooo happy about that. 

However, I feel like as soon as I went off the medication, I slipped into a major funk. I thought maybe it was just a temporary thing, maybe hormonal... but 3 weeks in I can't seem to pull myself out of this massive hole I feel like I am in. I am not suicidal, I promise. I know it will pass and I know how to seek out help.  But the sadness and anxiety have been pretty bad the past few weeks and I can't pinpoint it to anything. I have been on birth control (Junel) for 6 months because of iPledge, but again, didn't experience anything like this in the last six months while on both of these medications. The only recent change in my life has been going off of accutane...

So does this kind of thing happen? Am I just in some kind of withdrawal period with the accutane? Just want to know if anyone else has experienced this...

Thanks in advance

It's very common. Your dose was very high - how come? You need to report all your side effects to the FDA - this is so important!!!
All I can sugest is to get all your hormones tested, thyroid, liver and kidneys etc. Eat a healthy diet(need to educate and take this seriously) and exercise. Most importantly stay away from all drugs including SSRI's if at all possible - these will only make thing worse. It may take a very long time to get better so prepare yourself for that.
Good luck Edited by hatetane
Link to comment
Share on other sites

On 12/18/2016 at 5:37 AM, hatetane said:
It's very common. Your dose was very high - how come? You need to report all your side effects to the FDA - this is so important!!!
All I can sugest is to get all your hormones tested, thyroid, liver and kidneys etc. Eat a healthy diet(need to educate and take this seriously) and exercise. Most importantly stay away from all drugs including SSRI's if at all possible - these will only make thing worse. It may take a very long time to get better so prepare yourself for that.
Good luck
I am currently suffering from anxiety since my treatment of Accutane and have seen my own doctor, as well a psychiatrist, and both of them recommended me  SSRI's as well as therapy. Why would an SSRI make it worse? I have also researched amino acid therapy such as 5-HTP or L-Tryptophan, but to get accurate blood work to see if any deficiencies are whats causing my the problem would be too hard to determine since neurotransmitters in the brain such as Serotonin, GABA, and Dopamine fluctuate daily. When you say it will take a very long time to get better, what is the CORRECT route someone with anxiety/depression from Accutane, whom was normal before their treatment should take? I'm extremely curious...
Link to comment
Share on other sites

2 hours ago, andrewg6 said:
On 12/18/2016 at 11:37 AM, hatetane said:
It's very common. Your dose was very high - how come? You need to report all your side effects to the FDA - this is so important!!!
All I can sugest is to get all your hormones tested, thyroid, liver and kidneys etc. Eat a healthy diet(need to educate and take this seriously) and exercise. Most importantly stay away from all drugs including SSRI's if at all possible - these will only make thing worse. It may take a very long time to get better so prepare yourself for that.
Good luck
I am currently suffering from anxiety since my treatment of Accutane and have seen my own doctor, as well a psychiatrist, and both of them recommended me  SSRI's as well as therapy. Why would an SSRI make it worse? I have also researched amino acid therapy such as 5-HTP or L-Tryptophan, but to get accurate blood work to see if any deficiencies are whats causing my the problem would be too hard to determine since neurotransmitters in the brain such as Serotonin, GABA, and Dopamine fluctuate daily. When you say it will take a very long time to get better, what is the CORRECT route someone with anxiety/depression from Accutane, whom was normal before their treatment should take? I'm extremely curious...
I only wish I knew - no one has the answer for that. Healthy diet, exercise and supplements, if deficient. For sure many who take accutane are Vit D deficient. Get as much testing done as possible. I wish I could help but I can't. I just hope people especially young people stop being prescribed this drug - it is criminal! As for SSRI's research PSSD. Good luck
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×